Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 676, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 7:43 PM CST for Franklin County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2000, 7:43 PM CST (01:43 UTC)
- Expired
- Nov 8, 2000, 8:30 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Franklin County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 090142 SVRJAN MSC037-090230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 743 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 830 PM CST * AT 741 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF BUDE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL FRANKLIN COUNTY A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO @INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 5:50 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 8, 5:50 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 550 PM CST WED NOV 8 2000 UPDATED ZONES TO INCLUDE EXTREME SOUTHEAST ZONES IN TORNADO WATCH NUMBER 788...EFFECTIVE UNTIL 12 AM CDT. .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Special weather statement, Nov 8, 3:30 PM CST, 4 hours 13 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST WED NOV 8 2000 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE SCATTERED OVER MUCH OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE HIGHEST SOUTH OF A LINE FROM GREENVILLE TO MACON...ALONG AND SOUTH OF A WARM FRONT THAT WILL TRACK NORTHWARD ACROSS THE REGION. THE SEVERE WEATHER THREAT WILL CONTINUE TONIGHT AS NUMEROUS THUNDERSTORMS DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THUNDERSTORMS WILL DIMINISH FROM THE WEST AROUND MIDNIGHT IN THE WAKE OF THE COLD FRONT. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE FOR EXTREME EASTERN MISSISSIPPI COUNTIES UNTIL AROUND DAYBREAK. THUNDERSTORMS MAY INTENSIFY RAPIDLY IN A SHORT PERIOD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS BUT THESE STORMS WILL ALSO HAVE A SIGNIFICANT POTENTIAL TO PRODUCE TORNADOES. SPOTTERS HAVE BEEN ACTIVATED. ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS THAT DEVELOP OVER THE REGION THIS AFTERNOON AND TONIGHT MAY PRODUCE PERIODS OF HEAVY RAIN. WATER MAY BEGIN TO POND IN LOW LYING AREAS AND IN AREAS WHERE DRAINAGE IS POOR. MOTORISTS SHOULD REMAIN ALERT FOR DANGEROUS DRIVING CONDITIONS WHEREq WATER BEGINS TO POND ON ROADS. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Nov 8, 4:35 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST WED NOV 08 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 PM SICILY IS LA WIND DAMAGE
11/08/00 CATAHOULA POSSIBLE TORNADO REPORTED
BY SPOTTERS. TREES AND
POWER LINES DOWN.
0215 PM 3 S GILBERT LA WIND DAMAGE
11/08/00 FRANKLIN WIND DAMAGE AND TREES DOWN
REPORTED BY STORM SPOTTERS
0245 PM 6 E NEW LIGHT LA WIND DAMAGE
11/08/00 TENSAS LAW ENFORCEMENT REPORTED
POSSIBLE TORNADO
0345 PM 5 N VICKSBURG MS WIND DAMAGE
11/08/00 WARREN LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
0419 PM 5 N PHILADELPHIA MS WIND DAMAGE
11/08/00 NESHOBA LAW ENFORCEMENT REPORTED
15 TREES DOWN NEAR THE
NORTHERN COUNTY LINELocal storm report, Nov 8, 4:59 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CST TUE NOV 08 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0440 PM SIBLEY MS WIND DAMAGE
11/08/00 ADAMS CD DIRECTOR REPORTED TREES
AND POWER LINES DOWN NEAR
A HIGHWAY 61
0444 PM GRENADA MS 1 INCH HAIL
11/08/00 GRENADA HAMS REPORTED QUARTER HAILLocal storm report, Nov 8, 6:55 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST TUE NOV 08 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0530 PM CARLISLE MS WIND DAMAGE
11/08/00 CLAIBORNE SHERIFF'S OFFICE REPORTED
TREES DOWN
0621 PM 1 S BRANDON MS .75 INCH HAIL
11/08/00 RANKIN DIME HAIL REPORTED BY
AMATEUR RADIO SPOTTER
ALONG HWY 18The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:08 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 37 min |
| Nov 8, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 46 min |
| Nov 8, 7:25 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 50 min |
| Nov 8, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 41 min |
| Nov 8, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Nov 8, 8:21 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 99 min |
| Nov 8, 8:35 PM CST | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 115 min |
| Nov 8, 8:41 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 49 min |
| Nov 8, 10:00 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Nov 8, 10:38 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 47 min |
| Nov 8, 11:01 PM CST | Flash Flood Warning | JAN | Copiah | 119 min |
| Nov 8, 11:52 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 43 min |
| Nov 9, 12:15 AM CST | Flash Flood Warning | JAN | Hinds, Leake, Madison, Rankin | 105 min |
| Nov 9, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Nov 9, 12:54 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 3 hr |
| Nov 9, 12:58 AM CST | Tornado Warning | JAN | Lamar | 32 min |
| Nov 9, 1:00 AM CST | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Nov 9, 1:25 AM CST | Tornado Warning | JAN | Forrest, Lamar | 50 min |
| Nov 9, 2:58 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.